Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Apr 27, 2021, 6:13 AM CDT for Marinette County, Menominee County, Oconto County, Wisconsin. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2021, 6:13 AM CDT (11:13 UTC)
- Expired
- Apr 27, 2021, 7:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Green Bay, WI
Counties Marinette County, WI, Menominee County, WI, Oconto County, WI
The radar
The Green Bay radar (KGRB), 108 km from the middle of the area, began a volume at 11:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 6:42 AM CDT | HAIL 0.25 | Goodman, WI | VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 11.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1595 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 601 m²/s²
- 0-3 km storm-relative helicity
- 897 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
721
WWUS83 KGRB 271113
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
613 AM CDT Tue Apr 27 2021
WIZ011>013-019>021-073-074-271200-
Southern Oconto County WI-Southern Marinette County WI-Langlade WI-
Florence WI-Northern Oconto County WI-Forest WI-Menominee WI-
Northern Marinette County WI-
613 AM CDT Tue Apr 27 2021
...LINE OF THUNDERSTORMS CROSSING NORTHEASTERN WISCONSIN THIS
MORNING...
At 612 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Crandon to near Big Smokey Falls. Movement
was east at 45 mph.
Half inch hail will be possible with these storms.
Locations impacted include...
Crandon, Crivitz, Pembine, Mountain, Goodman, Wausaukee, Pound, White
Lake, Carter and Big Smokey Falls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4578 8809 4578 8805 4579 8799 4544 8785
4544 8786 4541 8785 4535 8789 4536 8787
4537 8787 4534 8785 4535 8781 4499 8766
4490 8866 4560 8896 4580 8812
TIME...MOT...LOC 1112Z 256DEG 41KT 4555 8886 4498 8862
$$
UhlmannWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Apr 27, 4:04 AM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Apr 27, 4:04 AM CDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 404 AM CDT Tue Apr 27 2021 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Wednesday Issued at 403 AM CDT Tue Apr 27 2021 Forecast Highlights: --Today... Showers and thunderstorms expected across much of the area, with marginal severe weather threat. --Tonight/Tomorrow... Rain intensity diminishes around sunrise, with lingering clouds and a few light showers into the afternoon. --General Discussion-- Today... As has been well-advertised over the past week, showers and thunderstorms are expected across the area. Trends have been for the "warmest" temperatures to stay to our south, and that trend has continued for this update. Last week, it appeared temperatures would be in the 70s for today, but confidence is high that the 70s will stay in southern Wisconsin, leaving highs in the 50s for most of our area. As such, the greatest threat for thunderstorms will be south of our area as well. The threat for severe weather in NE/Northern Wisconsin is low. Rainfall amounts for today look to be in the 0.1 to 0.25 inch range, with most of the rain falling in the afternoon and evening hours. Tonight/Tomorrow... At this time, there may be lingering thunder/lightning into early Wednesday morning from the Tuesday PM storms. But by sunrise Wednesday morning, only showers are expected, and rainfall intensity will diminish. Clouds and light showers will likely linger into the afternoon hours, but Wednesday afternoon rainfall amounts should only be a few hundredths of an inch at best. --Scientific Discussion-- Today... All eyes on how far north the boundary of warm air makes it into Wisconsin today. Trends over the past few days have nudged the boundary further and further south with each run. As evidenced from a 950mb frontogenetical forcing cross-section, the leading surge of warm air looks to be close to the I-94 corridor, with the secondary boundary layed out near the WI/IL border. This area is where the sufficient focusing will be to perhaps punch the cap for a few elevated storms that could produce small hail. There is a non-zero chance for severe weather in our area, but at this time, it appears difficult to find a focusing mechanism sufficient to break the cap. As mentioned above, temperatures trending downward... current forecast still may be a few degrees too warm. Tonight/Tomorrow... Forecast models in good agreement with advecting boundary southward into Illinois. By 12z Wed, boundary should be near the Quad Cities to Chicago area. Along with it, the best kinematic forcing should be south of our area. Still a broad area of light/weak 850mb frontogenetical forcing over a "stagnant" air field at 850mb will help keep stratus deck and some light showers across our area into Wednesday afternoon. As mentioned above, minimal QPF, with no thunder forecast. .LONG TERM...Wednesday Night Through Monday Issued at 403 AM CDT Tue Apr 27 2021 Precipitation can be expected to start off the extended period before weak high pressure rounds out the work week and the beginning of the work week. As zonal flow aloft establishes itself over the weekend, a fairly progressive pattern will bring multiple rounds of active weather through the region early next week. Wednesday night through Thursday...The first challenge for the extended forecast comes Wednesday night, as a weak low pressure system over the Central Plains moves northwards towards the Great Lakes. The latest trend by the GFS brings this low across the western Great Lakes, which would bring in more widespread precipitation overnight into Thursday, but most other models keep the WAA and low to the south. For now, kept some chance pops in from initial guidance, but wouldn't be surprised if updates bring a drier forecast going forwards. In either case, another shortwave follows on the heels of this system, skirting across northern Wisconsin Thursday night for another light precipitation chance. The uncertainty in the pops will unfortunately carry over into the high temps for Thursday, as temps will be quite a bit cooler if the overnight pops materialize. Again, trended on the warmer side for now, as the pops do seem a bit overdone at this time. Rest of the forecast...Weak high pressure will move into the region at the end of the work week and the beginning of the weekend. This should provide a dry period for at least Friday and early Saturday. Flow aloft then flattens out to a more progressive and zonal pattern, which will serve to bring multiple shortwaves through the region during the weekend, and a few stronger system next week. The exact strength and timing are difficult to assess at this point in time, but several chances for precipitation are likely towards the end of the extended. The good news is that temperatures should come up considerably towards the end of the week, with highs into the 70s by the Friday and over the weekend. && .AVIATION...for 06Z TAF Issuance Issued at 1238 AM CDT Tue Apr 27 2021 Most locations were VFR at the beginning of this TAF issuance across northeast Wisconsin; however, some MVFR conditions were noted across portions of north-central Wisconsin. Forecast models have been over-aggressive in terms of dropping our area down to MVFR/IFR too quickly. So in this TAF update, backed of timing... keeping us in VFR through around sunrise. Have also scaled back on precip. Included VCTS during the afternoon/early evening during the best chances for thunder. Will likely need to fine-tune this with the next TAF issuance. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kotenberg LONG TERM......Uhlmann AVIATION.......Kotenberg
Hazardous weather outlook, Apr 27, 4:19 AM CDT, 1 hour 54 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 419 AM CDT Tue Apr 27 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-280930- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 419 AM CDT Tue Apr 27 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Thunderstorms are possible today. There is a marginal risk for severe weather, with hail as the main threat. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A few thunderstorms are possible into early Wednesday morning. Severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not likely be needed. LMZ521-522-541>543-280930- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 419 AM CDT Tue Apr 27 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Gusty east winds and building waves will create conditions hazardous for small craft on Lake Michigan this morning. Thunderstorms are possible today and tonight, which would create a lightning hazard to mariners. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a chance of thunderstorms early Wednesday morning, which would create a lightning hazard to mariners. Kotenberg/Uhlmann
In the hours before
Special weather statement, Apr 27, 5:10 AM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Green Bay WI
510 AM CDT Tue Apr 27 2021
WIZ010-018-019-271115-
Langlade WI-Oneida WI-Lincoln WI-
510 AM CDT Tue Apr 27 2021
...STRONG THUNDERSTORMS CROSSING LINCOLN COUNTY THIS MORNING...
At 508 AM CDT, Doppler radar was tracking a pair of strong
thunderstorms. One located near Rib Lake, or 18 miles northeast of
Medford, and the other 2 miles west of Merrill. Both were moving
northeast at 40 mph.
Hail up to nickel size is possible with these storms.
Locations impacted include...
Antigo, Rhinelander, Merrill, Tomahawk, Harrison, Woodboro, Parrish,
Gilbert, Council Grounds State Park and Dutch Corners.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4554 9004 4559 8973 4569 8931 4513 8883
4510 8922 4512 8923 4512 8992 4515 9004
TIME...MOT...LOC 1008Z 242DEG 35KT 4533 9009
UhlmannSpecial weather statement, Apr 27, 5:33 AM CDT, 40 minutes before
Special Weather Statement
National Weather Service Green Bay WI
533 AM CDT Tue Apr 27 2021
WIZ010-011-018>021-030-031-074-271115-
Southern Oconto County WI-Shawano WI-Langlade WI-
Northern Oconto County WI-Marathon WI-Oneida WI-Forest WI-
Menominee WI-Lincoln WI-
533 AM CDT Tue Apr 27 2021
...STRONG THUNDERSTORMS CROSSING LANGLADE COUNTY THIS MORNING...
At 532 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Harrison to 7 miles northwest of
Wittenberg. Movement was east at 40 mph.
Half inch hail will be possible with these storms.
Locations impacted include...
Antigo, Crandon, Harrison, Mountain, White Lake, Parrish, Carter, Big
Smokey Falls, Pearson and North Otter Creek Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4572 8867 4572 8861 4498 8830 4482 8928
4548 8956 4577 8868
TIME...MOT...LOC 1032Z 250DEG 41KT 4543 8948 4491 8926
UhlmannSpecial weather statement, Apr 27, 6:13 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
613 AM CDT Tue Apr 27 2021
WIZ011>013-019>021-073-074-271200-
Southern Oconto County WI-Southern Marinette County WI-Langlade WI-
Florence WI-Northern Oconto County WI-Forest WI-Menominee WI-
Northern Marinette County WI-
613 AM CDT Tue Apr 27 2021
...LINE OF THUNDERSTORMS CROSSING NORTHEASTERN WISCONSIN THIS
MORNING...
At 612 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Crandon to near Big Smokey Falls. Movement
was east at 45 mph.
Half inch hail will be possible with these storms.
Locations impacted include...
Crandon, Crivitz, Pembine, Mountain, Goodman, Wausaukee, Pound, White
Lake, Carter and Big Smokey Falls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4578 8809 4578 8805 4579 8799 4544 8785
4544 8786 4541 8785 4535 8789 4536 8787
4537 8787 4534 8785 4535 8781 4499 8766
4490 8866 4560 8896 4580 8812
TIME...MOT...LOC 1112Z 256DEG 41KT 4555 8886 4498 8862
UhlmannThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 5:10 AM CDT | Special Weather Statement | GRB | Langlade, Lincoln | 65 min |
| Apr 27, 5:33 AM CDT | Special Weather Statement | GRB | Forest, Langlade, Menominee | 42 min |
| Apr 27, 10:01 AM CDT | Special Weather Statement | GRB | Marinette | 44 min |
| Apr 27, 10:36 AM CDT | Special Weather Statement | GRB | Marinette | 54 min |
| Apr 27, 10:43 AM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 47 min |
| Apr 27, 11:50 AM CDT | Areal Flood Advisory | GRB | Marinette, Menominee, Oconto | 3 hr |
| Apr 27, 12:00 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 22 min |
| Apr 27, 12:20 PM CDT | Special Weather Statement | GRB | Menominee | 40 min |
| Apr 27, 1:41 PM CDT | Special Weather Statement | GRB | Door | 49 min |
| Apr 27, 6:16 PM CDT | Areal Flood Advisory | GRB | Langlade, Marinette, Menominee, Oconto | 3 hr |
| Apr 27, 6:41 PM CDT | Special Weather Statement | GRB | Langlade, Lincoln, Marathon, Wood | 64 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.